Alert archive / Florida / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 11, 2003, 4:08 PM EDT for Saint Johns County, Florida. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2003, 4:08 PM EDT (20:08 UTC)
- Expired
- Aug 11, 2003, 5:30 PM EDT
- In force
- 82 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KJAX 112008 FFWJAX FLC109-112130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 408 PM EDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 530 PM EDT * AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL AROUND ST AUGUSTINE OF 3 TO 5 INCHES. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT FLOODING. LAT...LON 2993 8144 2971 8141 2975 8120 2997 8116 $$ SHASHY
1 follow-up statement
000 WGUS72 KJAX 112143 FFSJAX FLC109-112215- FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT MON AUG 11 2003 ...FLASH FLOOD WARNING FOR ST JOHNS COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAS DIMINISHED ACROSS ST JOHNS COUNTY. REPORTS ACROSS THE AREA ALSO SHOW THAT THE RISK OF FLOODING IS OVER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT GUSTY WINDS AND ISOLATED POCKETS OF HEAVY RAIN WERE STILL POSSIBLE ACROSS SOUTHERN SECTIONS OF COUNTY. RAINFALL AMOUNTS SHOULD NOT PRODUCE WIDESPREAD FLOODING. LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS REPORTED NUMEROUS ROADS FLOODED AND CLOSED IN THE ST AUGUSTINE METRO AREA. CONDITIONS SHOULD BE IMPROVING OVER THE NEXT HOUR AS MUCH OF THE HEAVY RAINFALL HAS ENDED. WATER WAS REPORTED IN A COUPLE OF HOMES IN THE METRO AREA. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:38 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 2:38 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT MON AUG 11 2003 CURRENTLY...AMPLIFIED FLOW ALOFT WITH DEEP TROF OVER THE EASTERN UNITED STATES. AT THE SURFACE...AN ELONGATED TROF STRETCHES FROM THE ATLANTIC STATES TO THE GULF OF MEXICO. MARGINALLY MOIST BUT VERY UNSTABLE AIRMASS IS IN PLACE. STRONGEST CONVECTION OVER COASTAL COUNTIES WHERE MID-LEVEL SHORTWAVE IS INTERACTING WITH THE ATLANTIC SEA-BREEZE. PUBLIC...SERIES OF IMPULSES WILL CONTINUE TO ROUND BASE OF UPPER TROF THROUGH TONIGHT. BEGINNING TUESDAY THE UPPER TROUGH RETROGRESSES WEST-SOUTHWEST WHILE BERMUDA HIGH BUILDS IN FROM THE EAST. SHOULD SEE LESS COVERAGE THROUGH WEDNESDAY AS DRIER AIR FILTERS INTO THE AREA COMPLIMENTS OF THE BERMUDA HIGH. WETTER CONDITIONS TO RETURN THURSDAY (MAINLY FLORIDA ZONES) AS EASTERLY WAVE WILL LIKELY INTENSIFY WHILE MARCHING WEST ACROSS THE CARIBBEAN SEA AND INTO THE GULF OF MEXICO. LIGHT TRANSPORT WINDS ON TUESDAY WILL RESULT IN SEA-BREEZE COLLISION WELL INLAND WITH SEA-BREEZES MERGING FURTHER WEST WEDNESDAY AND THURSDAY DUE TO MODERATE EASTERLY FLOW ESTABLISHING. EXTENDED...LONG RANGE MODELS SUGGEST HIGH PRESSURE WILL POSITION OVER THE REGION ON FRIDAY...THEN RETROGRESSES THROUGH THE WEEKEND WITH UPPER TROF DIGGING SOUTH ALONG THE EASTERN SEABOARD. IN FACT... MRF SOLN BRING ATTENDANT COLD FRONT ALL THE WAY DOWN TO THE STATE LINE. THIS IS LIKELY OVERDONE GIVEN TIME OF YEAR. WILL TONE DOWN NORTHERLY WINDS...THUS LOW-END SCATTERED POPS ACROSS THE BOARD LOOK GOOD GIVEN LACK OF DOMINANT WEATHER FEATURE. MARINE...NO HEADLINES EXPECTED. SOUTHERLY FLOW TO CONTINUE THROUGH TUESDAY THEN SHIFT TO THE EAST ON WEDNESDAY AS AS SUBTROPICAL RIDGE AXIS ADVANCES NORTH ALONG THE ATLANTIC COAST. WINDS WILL LIKELY REACH CAUTIONARY LEVELS BY THURSDAY AS TROPICAL WAVE INTENSIFIES WHILE MARCHING WEST OVER THE CARIBBEAN SEA AND INTO THE GULF OF MEXICO. AS ADVERTISED...LONG EASTERLY FETCH SWELLS COULD START TO AFFECT WATERS BY THURSDAY. FIRE WX...NO HEADLINES. MINIMUM RH VALUES WILL CONTINUE WELL ABOVE CRITICAL THRESHOLDS. .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 72 90 / 20 50 10 30 SSI 73 86 76 87 / 30 50 10 20 JAX 72 88 74 90 / 30 50 10 20 SGJ 73 87 75 87 / 30 50 10 20 GNV 71 89 72 91 / 20 50 10 30 OCF 72 90 73 91 / 20 50 10 30 16
Hazardous weather outlook, Aug 11, 1:30 PM EDT, 2 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST SOUTHWEST FLOW OFF THE GULF OF MEXICO WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL WITH ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES IN THE STRONGER STORMS. MINOR LOCALIZED FLOODING IS POSSIBLE AS SOME AREAS ARE SATURATED FROM SEVERAL CONSECUTIVE DAYS OF RAINFALL. INTERESTS IN LOW LYING AREAS SHOULD MONITOR THE LATEST FORECAST INFORMATION AND RIVER STATEMENTS...ESPECIALLY THOSE IN SOUTHWEST MARION COUNTY NEAR THE RAINBOW AND WITHLACOOCHEE RIVERS...AND INTERESTS NEAR THE SATILLA RIVER NEAR ATKINSON WHERE RIVER FLOOD WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON MAINLY OVER INTERIOR AREAS. THIS RISK OF RIP CURRENTS WILL INCREASE ALONG THE EAST COAST BEGINNING WEDNESDAY DUE TO AN INCREASING EASTERLY FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
In the hours before
Special weather statement, Aug 11, 1:51 PM EDT, 2 hours 17 minutes before
FLZ025-111815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 151 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 215 PM... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF TALLYRAND...OR ABOUT 4 MILES NORTH OF ARLINGTON...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...FORT CAROLINE AND OCEANWAY THROUGH 215 PM EDT. GUSTY WINDS OF 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 11, 2:24 PM EDT, 1 hour 44 minutes before
FLZ033-111900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM... AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF DURBIN...OR ABOUT 8 MILES SOUTHWEST OF GUANA RIVER STATE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DURBIN THROUGH 300 PM EDT. GUSTY WINDS OF UP TO 50 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 11, 3:00 PM EDT, 1 hour 8 minutes before
FLZ033-111930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS COUNTY FOR EXCESSIVE LIGHTNING AND STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SOUTH PONTE VEDRA BEACH...OR ABOUT 7 MILES SOUTH OF GUANA RIVER STATE PARK...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...VILANO BEACH...ST. AUGUSTINE...ANASTASIA AND ST. AUGUSTINE BEACH THROUGH 330 PM EDT. GUSTY WINDS OF UP TO 45 MPH...EXCESSIVE LIGHTNING...AND VERY HEAVY RAINFALL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 11, 3:22 PM EDT, 46 minutes before
GAZ153-154-111945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 322 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM... AT 322 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF COUNTRY CLUB ESTATES...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COUNTRY CLUB ESTATES...BOYS ESTATE AND LITTLE ST. SIMONS ISLAND THROUGH 345 PM EDT. GUSTY WINDS OF NEAR 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 11, 3:30 PM EDT, 38 minutes before
FLZ033-112015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER VILANO BEACH...OR ABOUT 3 MILES NORTH OF ST. AUGUSTINE...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND VILANO BEACH...ST. AUGUSTINE SOUTH...ST. AUGUSTINE...ANASTASIA...ST. AUGUSTINE SHORES... BUTLER BEACH...ST. AUGUSTINE BEACH AND DUPONT CENTER THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND EXCESSIVE LIGHTNING CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 11, 3:43 PM EDT, 25 minutes before
FLZ037-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT MON AUG 11 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM... AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF HOLLISTER...OR ABOUT 6 MILES SOUTHEAST OF INTERLACHEN...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOLLISTER...PALATKA...SATSUMA...ORANGE MILLS...EAST PALATKA AND SAN MATEO THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 11, 5:14 PM EDT | Special Marine Warning | JAX | 91 min | |
| Aug 11, 5:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 37 min |
| Aug 11, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
Nearby
Flash Flood Warnings in Florida, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.